| Model Number |
PED2-350-12 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/24/2023
Type of Reportable Event
Death
Event or Problem Description
Medtronic received a report that the patient passed away following a procedure involving a pipeline, rist catheter, phenom plus catheter, and phenom 27 microcatheter.The patient was undergoing treatment for a ruptured, blister aneurysm located in the communicating segment of the distal right internal carotid artery.The max diameter was 3.4mm, and the neck diameter was 4.5mm.The patient's vessel tortuosity was minimal.The landing zone was 3.05mm distal and 3.4mm proximal. dual antiplatelet treatment was administered, and the pru level was 179.It was reported that the microcatheter system was navigated to the m2 division and the pipeline was loaded into the system for deployment.Deployment was uneventful, with normal opening and placement.Utilizing follow up imaging, the physician determined that proximal and distal coverage were adequate and the procedure was completed.A second angiographic study was completed the following day to ensure placement and patency were unchanged.Device placement and patency were confirmed with this angio on (b)(6) 2023.The physician notified the manufacturer representative that the patient had passed away during the night of (b)(6) 2023 to (b)(6) 2023.The cause of death was unknown at this time. the patient had not experienced any symptoms or complications, and there was no alleged product issue.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a terumo traxcess 14 guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that the cause of death was the ruptured aneurysm.Per the physician, the death was not thought to be related to the pipeline embolization device.The physician believed there was no autopsy performed.